Alert archive / Missouri / Flash Flood Warnings in 2000
Flash Flood Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jan 3, 2000, 12:06 PM CST for Butler County, Ripley County, Stoddard County, Missouri. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 12:06 PM CST (18:06 UTC)
- Expired
- Jan 3, 2000, 2:00 PM CST
- In force
- 114 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Butler County, MO, Ripley County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 031811 FFWPAH MOC023-181-207-032000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1206 PM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... RIPLEY COUNTY IN SOUTHEAST MISSOURI STODDARD COUNTY IN SOUTHEAST MISSOURI BUTLER COUNTY IN SOUTHEAST MISSOURI * UNTIL 200 PM CST * AT 1205 PM CST(105 PM EST)...WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATED HEAVY RAIN AND ISOLATED FLOODING PROBLEMS ACROSS MUCH OF THE WARNED AREA. * RIPLEY COUNTY DES REPORTED FLOODING ALONG AND SOUTH OF THE LITTLE BLACK RIVER AND ALSO IN THE COMMUNITY OF DONIPHAN. OCCASIONAL HEAVY RAIN WILL GRADUALLY DIMINISH FROM WEST TO EAST ACROSS THE REGION EARLY THIS AFTERNOON. UP TO ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE THROUGH 200 PM...ESPECIALLY OVER BUTLER AND STODDARD COUNTIES. EVEN AFTER THE RAIN ENDS...RUNOFF INTO THE STREAMS AND DITCHES WILL STILL CREATE POSSIBLE FLOODING PROBLEMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 3:00 AM CST, 9 hours 6 minutes earlier.
Area forecast discussion, Jan 3, 3:00 AM CST, 9 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CST MON JAN 3 2000 BUSY WEATHER SCENARIO WILL CONTINUE OVER THE NEXT 18 TO 24 HOURS...WITH MORE THUNDERSTORMS EXPECTED...FOLLOWED BY A POSSIBLE CHANGEOVER TO FLURRIES OR LIGHT SNOW LATE TONIGHT. LATEST 08Z SFC CHART SHOWING QUASI-STATIONARY FRONT STRETCHING ACROSS SWIN/SIL/SEMO TO A DEVELOPING SFC LOW OVER THE TX/OK BORDER...WITH ANOTHER LOW NR THE OK PANHANDLE. WATER VAPOR IMAGERY DEPICTS FIRST UPPER IMPULSE EXITING NE PART OF FA WITH NEXT POWERFUL DISTURBANCE HEADING NE THROUGH OK. SUNDAY/S 00Z ETA MODEL VERIFIED IN TARGETING ZONE OF HIGHEST QPF IN NARROW SWATH OVER OHIO RIVER VALLEY. COMPARING MONDAY/S 00Z MODELS...NGM HAS COME IN LINE WITH ETA...WITH AVN SLIGHTLY FASTER MODEL. GIVEN GOOD AGREEMENT BETWEEN NGM AND ETA ON PLACEMENT OF SFC AND UPPER LEVEL FEATURES AND QPF...WILL USE A BLEND OF BOTH MODELS IN UPCOMING ZONE PACKAGE. IN THE UPPER LEVELS...STRONG VORT MAX CURRENTLY OVER NRN TX BECOMES A STRETCHED LOBE OF VORTICITY BY THE TIME IT LANDS OVER THE WRN PART OF FA BY 12Z TUE. AT THE SFC...BOTH NGM AND ETA THRUST DEEPENING 1000MB SFC LOW INTO SW MO BY 18Z MON...TO NEAR STL BY 00Z TUE...THEN TO ERN MN BY 12Z TUE. SFC COLD FRONT SWEEPS THROUGH THE REGION OVERNIGHT. BELIEVE SWATH OF HEAVIEST PRECIP WILL TEND TO SHIFT TO NORTH OF FA TODAY AS APPROACHING SFC LOW SWINGS STATIONARY FRONT TO THE NORTH AS A WARM FRONT. IN THE WARM SECTOR...SQUALL LINE CURRENTLY OVER OK WILL RACE EAST...AND BELIEVE BEST DYNAMICS FOR STRONG TO SEVERE TSRA WILL BE JUST TO SOUTH OF FA. HOWEVER...GIVEN THE FORECAST COMBINATION OF -4 LI/S...30 K INDEX...TT NR 50...AND 350-400 SWEAT INDEX BY 00Z MON...WOULD NOT RULE OUT ISOLATED SEVERE ACTIVITY THIS AFTN AND EVE AS H5 100 KT JET NOSES INTO FA. BY 06Z TONIGHT...DRY SLOT ENCROACHES UPON AREA FROM SW...EFFECTIVELY ENDING PRECIP FROM THE WEST. THERE COULD EVEN BE BREAKS IN THE CLOUDS OVER WRN PARTS OF THE FA LATE TONIGHT. THEN AS WRAP-AROUND MOISTURE INVADES THE AREA ON TUESDAY...COULD EVEN SEE A FEW FLURRIES OR LIGHT SNOW SHOWERS ON TUE AM...ESPECIALLY OVER NRN PARTS OF SIL AND SWIN. AS FAR AS MOS GUIDANCE IS CONCERNED...WILL LEAN MORE TOWARD NGM FWC NO/S...AS FAN GUIDANCE FOR TODAY APPEARS WAY TOO COOL. OTHERWISE... WILL MODEL UPCOMING ZONE PACKAGE CLOSELY AFTER ONGOING ZONES. .PAH...NONE PRESLEY
In the hours before
Special weather statement, Jan 3, 6:20 AM CST, 5 hours 46 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-032300- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 620 AM CST MON JAN 3 2000 STRONG AND POSSIBLY SEVERE THUNDERSTORMS MAY AFFECT SOUTHEAST MISSOURI...AND WESTERN KENTUCKY THIS MORNING. A BAND OF STRONG TO SEVERE THUNDERSTORMS WAS OVER EXTREME SOUTHERN MISSOURI INTO NORTH CENTRAL ARKANSAS SHORTLY AFTER 600 AM. THE ACTIVITY WAS MOVING RAPIDLY EAST/NORTHEAST TOWARD SOUTHEAST MISSOURI. MEANWHILE...A NEARLY STATIONARY FRONT WAS BETWEEN WEST PLAINS AND POPLAR BLUFF...AND EXTENDED EASTWARD ACROSS THE SOUTHERN TIP OF ILLINOIS TO NEAR EVANSVILLE INDIANA. THE AIRMASS IS SOMEWHAT UNSTABLE OVER FAR SOUTHERN SECTIONS OF SOUTHEAST MISSOURI NEAR THE ARKANSAS BORDER INTO WESTERN KENTUCKY SOUTH OF THE FRONT. A SURFACE LOW IS FORECAST TO MOVE FROM NORTH CENTRAL ARKANSAS INTO SOUTHEAST MISSOURI THIS MORNING. IN ADDITION...UPPER LEVEL ENERGY WILL CONTINUE TO MOVE NORTHEAST INTO MISSOURI FROM THE PLAINS STATES. VERTICAL WIND SHEAR WILL BE STRONG...AND INSTABILITY MARGINAL AS THE STORMS MOVE INTO THE AREA. THE PRIMARY THREATS WILL BE DAMAGING WIND IN EXCESS OF 60 MPH AND MARGINALLY SEVERE HAIL FROM 3/4 TO 1 INCH IN DIAMETER. ADDITIONAL HEAVY RAINFALL COULD CAUSE FLOODING PROBLEMS AGAIN IN THOSE AREAS THAT WERE INUNDATED WITH RAIN OVERNIGHT. STORM MOTION IS EXPECTED TO BE EAST / NORTHEAST AT 50 MPH. SPOTTER ACTIVATION MAY BE REQUESTED THIS MORNING IN SOUTHEAST MISSOURI AND FAR WESTERN KENTUCKY...ESPECIALLY SOUTH OF A LINE FROM POPLAR BLUFF TO PADUCAH.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 7:15 AM CST | Severe Thunderstorm Warning | PAH | Carter, Ripley | 45 min |
| Jan 3, 8:15 AM CST | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 45 min |
| Jan 3, 8:26 AM CST | Tornado Warning | PAH | Bollinger | 19 min |
| Jan 3, 8:34 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 26 min |
| Jan 3, 9:35 AM CST | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 30 min |
| Jan 3, 10:45 AM CST | Tornado Warning | PAH | Mississippi | 30 min |
| Jan 3, 12:56 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau | 34 min |
| Jan 3, 1:03 PM CST | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 42 min |
| Jan 3, 1:52 PM CST | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 38 min |
Nearby
Flash Flood Warnings in Missouri, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.